Alert archive / Massachusetts / Gale Watches in 2012
Gale Watch 5, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale watch at Feb 10, 2012, 4:24 AM EST. It took effect at Feb 11, 2012, 5:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 10, 2012, 4:24 AM EST (09:24 UTC)
- In effect from
- Feb 11, 2012, 5:00 PM EST
- Expired
- Feb 11, 2012, 7:26 AM EST
- In force
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
522 WHUS71 KBOX 100924 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 424 AM EST FRI FEB 10 2012 ANZ231>235-237-250-251-254>256-101730- /O.NEW.KBOX.GL.A.0005.120211T2200Z-120212T1200Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 424 AM EST FRI FEB 10 2012 ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING. * WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
4 follow-up statements
625 WHUS71 KBOX 101622 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1122 AM EST FRI FEB 10 2012 ANZ231>235-237-250-251-254>256-110030- /O.CON.KBOX.GL.A.0005.120211T2200Z-120212T1200Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1122 AM EST FRI FEB 10 2012 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... * WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ RLG
378 WHUS71 KBOX 102044 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 344 PM EST FRI FEB 10 2012 ANZ231>235-237-250-251-254>256-110445- /O.CON.KBOX.GL.A.0005.120211T2200Z-120212T1200Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 344 PM EST FRI FEB 10 2012 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... * WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ RLG
141 WHUS71 KBOX 110448 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1148 PM EST FRI FEB 10 2012 ANZ231>235-237-250-251-254>256-111300- /O.CON.KBOX.GL.A.0005.120211T2200Z-120212T1200Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1148 PM EST FRI FEB 10 2012 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... * WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
752 WHUS71 KBOX 111226 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 726 AM EST SAT FEB 11 2012 ANZ250-254-112030- /O.UPG.KBOX.GL.A.0005.120211T2200Z-120212T1200Z/ /O.NEW.KBOX.GL.W.0009.120212T0000Z-120212T1000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 726 AM EST SAT FEB 11 2012 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTH WINDS 20 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ231-232-235-237-251-255-256-112030- /O.UPG.KBOX.GL.A.0005.120211T2200Z-120212T1200Z/ /O.NEW.KBOX.SC.Y.0019.120211T2100Z-120212T1200Z/ CAPE COD BAY-NANTUCKET SOUND-RHODE ISLAND SOUND- BLOCK ISLAND SOUND-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 726 AM EST SAT FEB 11 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ233-234-112030- /O.UPG.KBOX.GL.A.0005.120211T2200Z-120212T1200Z/ /O.NEW.KBOX.SC.Y.0019.120211T2100Z-120212T0900Z/ VINEYARD SOUND-BUZZARDS BAY- 726 AM EST SAT FEB 11 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-236-112030- /O.NEW.KBOX.SC.Y.0019.120212T0000Z-120212T0600Z/ BOSTON HARBOR-NARRAGANSETT BAY- 726 AM EST SAT FEB 11 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EST SUNDAY. * WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FIELD
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale watch went out at Feb 10, 4:05 AM EST, 19 minutes earlier.
Area forecast discussion, Feb 10, 4:05 AM EST, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 405 AM EST FRI FEB 10 2012 .SYNOPSIS... HIGH PRESSURE WILL BRING ONE MORE DRY AND MILD DAY. LOW PRESSURE TRACKING SOUTHEAST OF NANTUCKET WILL LIKELY BRING ACCUMULATING SNOW TO MOST OF THE REGION ON SATURDAY. AN ARCTIC FRONT WILL USHER IN A BRIEF SHOT OF VERY COLD AIR SUNDAY AND SUNDAY NIGHT...BUT TEMPERATURES WILL MODERATE EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A RIDGE OF HIGH PRESSURE OVER THE REGION WILL PROVIDE ONE MORE DAY OF UNSEASONABLY MILD TEMPERATURES. PLENTY OF SUNSHINE AND A WELL MIXED/DRY ATMOSPHERE SHOULD ALLOW FOR A QUICK RECOVERY FROM THIS EARLY MORNING/S COLD START IN THE OUTLYING LOCATIONS. THE INCREASING FEBRUARY SUN ANGLE WILL ALSO HELP AND PUSH HIGHS INTO THE LOWER TO MIDDLE 40S ACROSS THE INTERIOR HIGH TERRAIN...AND FROM THE UPPER 40S TO AROUND 50 ON THE COASTAL PLAIN. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/... ***ACCUMULATING SNOW EXPECTED ACROSS MOST OF THE REGION ON SATURDAY*** TONIGHT... AN APPROACHING SHORTWAVE WILL RESULT IN CYCLOGENESIS OFF THE NORTH CAROLINA COAST. WHILE MUCH OF THE EVENING SHOULD GENERALLY BE DRY...WE WILL LIKELY SEE SOME LIGHT PRECIPITATION DEVELOP FROM SOUTH TO NORTH FROM LATE EVENING AND PARTICULARLY TOWARD DAYBREAK SUNDAY. MODEL SOUNDINGS INDICATE THAT MOST OF THE REGION SHOULD BE COLD ENOUGH FOR LIGHT SNOW. THE EXCEPTION MIGHT BE THE VERY IMMEDIATE SOUTH COAST...AND ESPECIALLY CAPE/ISLANDS WHERE BOUNDARY LAYER WILL BE WARM ENOUGH TO SUPPORT LIGHT RAIN. MOST OF THIS PRECIPITATION OVERNIGHT WILL BE GENERATED FROM BROAD MID LEVEL LIFT AND NOT FROM THE DEVELOPING COASTAL STORM. THEREFORE...EXPECT THE SNOW TO BE LIGHT WITH ANY ACCUMULATIONS AN INCH OR LESS THROUGH 12Z SUNDAY. SATURDAY... DEVELOPING LOW PRESSURE OFF THE CAROLINA COAST WILL LIFT NORTHEAST AS IT INTENSIFIES. MODEL CONSENSUS TAKES THE LOW PRESSURE SYSTEM SOUTHEAST OF THE BENCHMARK...WHICH IS FURTHER SOUTHEAST THAN WE NORMALLY LIKE TO SEE FOR A MAJOR SNOWSTORM ACROSS MOST OF SOUTHERN NEW ENGLAND. WHILE WIDESPREAD 6+ INCH AMOUNTS CAN/T BE RULED OUT IF THE LOW ENDS UP TRACKING FURTHER NORTHWEST THAN EXPECTED...THIS SEEMS TO BE A LOW PROBABILITY AT THIS POINT. THEREFORE...NO WATCHES WILL BE ISSUED AT THIS TIME. NONETHELESS...WE DO EXPECT THE LOW PRESSURE SYSTEM TO TRACK CLOSE ENOUGH TO GIVE MOST OF THE AREA SOME ACCUMULATING SNOW ESPECIALLY IN RHODE ISLAND/SOUTHEAST MA. THERE CERTAINLY IS ENOUGH MID LEFT LIFT/BAROCLINICITY TO WARRANT CATEGORICAL POPS FOR PRECIPITATION FOR MOST AREAS. MOST OF OUR REGION WILL BE COLD ENOUGH FOR SNOW...EXPECT PERHAPS THE VERY IMMEDIATE SOUTH COAST FOR A TIME AND ESPECIALLY THE OUTER-CAPE/NANTUCKET WHERE BOUNDARY LAYER WILL BE WARM ENOUGH FOR RAIN AT LEAST PART OF THE DAY. AS FOR SNOW ACCUMULATIONS THEY ARE TRICKY AS USUAL. WHILE MOST OF THE REGION WILL BE COLD ENOUGH FOR SNOW...PORTIONS OF THE LOWER ELEVATIONS AND ESPECIALLY THE COASTAL PLAIN MAY BE NEAR OR EVEN A DEGREE OR SO ABOVE FREEZING. IF THE SNOW IS NOT FALLING MODERATE TO HEAVY IT MAY HAVE ENOUGH TIME ACCUMULATING ESPECIALLY ON THE ROADWAYS WITH THE FEBRUARY SUN ANGLE. NOW THE GFS/NAM DO SHOW A PERIOD OF PRETTY GOOD SNOWGROWTH/LIFT IN THE VICINITY OF THE I-95 CORRIDOR POINTS SOUTH AND EAST FROM THE LATE MORNING INTO THE AFTERNOON. THIS IS WHEN WE THINK MOST OF THE SNOW ACCUMULATIONS WILL OCCUR WITH THE POTENTIAL FOR LOCALIZED BANDING. OUR BEST SHOT AT SNOW ACCUMULATIONS RIGHT NOW IS FOR 1 TO 2 INCHES OF SNOW ACROSS SOUTHERN NH/WESTERN MA. 2 TO 4 INCHES OF SNOW CAN BE EXPECTED OVER PARTS OF EASTERN CT/MUCH OF CENTRAL AND EASTERN MA EXCEPT LESS ON THE CAPE/ISLANDS WHERE MUCH OF THE PRECIPITATION MAY FALL AS RAIN. HOWEVER...PORTIONS OF RHODE ISLAND/SOUTHEAST MA MAY SEE A SWATH OF 3 TO 6 INCHES. THIS WILL BE DEPENDENT ON IF SOME LOCALIZED BANDING CAN SET UP. THE MODELS INDICATE A PERIOD OF DECENT SNOW GROWTH IN THIS REGION...SO WILL HAVE TO KEEP AN EYE ON THIS REGION. SINCE THIS EVENT IS MAINLY IN THE THIRD PERIOD...HELD OFF ON HEADLINES...BUT WINTER WEATHER ADVISORIES WILL LIKELY FOR AT LEAST A PORTION OF THE REGION. ABOVE WAS OUR CURRENT EXPECTED SNOWFALL TOTALS...BUT OF COURSE A SHIFT IN TRACK WOULD ALTER THOSE NUMBERS. AS MENTIONED EARLIER...A SWATH OF 6+ INCH AMOUNTS APPEARS TO BE A LOW PROBABILITY BUT STILL CAN/T BE RULED OUT ACROSS EASTERN CT/RHODE ISLAND/SOUTHEAST MA IF THE TRACK SHIFTS TO THE NORTHWEST. THERE ALSO IS A LOW PROBABILITY THAT THE TRACK SHIFTS FURTHER SOUTH AND EAST...LIMITING AMOUNTS TO 1 TO 2 INCHES ACROSS MOST OF THE REGION. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... HIGHLIGHTS... * BRIEF SHOT OF ARCTIC AIR SUN/SUN NIGHT THEN MODERATING NEXT WEEK * LOW PROB OF A ANOTHER LIGHT SNOWFALL AROUND MIDWEEK ARCTIC FRONT MOVES THROUGH LATE SAT NIGHT OR EARLY SUN...BUT THIS WILL BE JUST A GLANCING BLOW WITH MAIN THRUST OF ARCTIC AIR REMAINING ACROSS N NEW ENG. STILL VERY COLD WITH BITTER COLD WIND CHILLS SUN NIGHT. MODERATING TREND EXPECTED NEXT WEEK AS PROGRESSIVE PATTERN RESULTS IN HEIGHT RISES AND MORE ZONAL FLOW. THERE IS A CHANCE OF SOME LIGHT SNOW OR MIXED PRECIP SOMETIME LATE TUE/TUE NIGHT AS ANOTHER WEAK COASTAL LOW TRACKS S OF NEW ENG. CONFIDENCE IS LOW. && .AVIATION /09Z FRIDAY THROUGH TUESDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT MODERATE...30 PERCENT TO 60 PERCENT HIGH...GREATER THAN 60 PERCENT TODAY...HIGH CONFIDENCE IN VFR CONDITIONS. TONIGHT...HIGH CONFIDENCE IN VFR CONDITIONS THIS EVENING. HOWEVER...AFTER MIDNIGHT AND ESPECIALLY TOWARDS 12Z CONDITIONS WILL TEND TOWARDS MVFR FROM SOUTH TO NORTH. THIS AS LIGHT SNOW BEGINS TO OVERSPREAD THE REGION. THE EXCEPTION WILL BE ALONG THE VERY IMMEDIATE SOUTH COAST/CAPE/ISLANDS WHERE THE BOUNDARY LAYER WILL PROBABLY BE WARM ENOUGH TO SUPPORT LIGHT RAIN. KBOS TERMINAL...HIGH CONFIDENCE IN TAF TODAY AND MOST OF TONIGHT. HOWEVER...MVFR CONDITIONS MAY DEVELOP TOWARD DAYBREAK SATURDAY IN LIGHT SNOW. SATURDAY...HIGH CONFIDENCE. WIDESPREAD IFR CONDITIONS ARE EXPECTED IN SNOW AND PROBABLY SOME LIFR CONDITIONS FOR A TIME. MEANWHILE...PORTIONS OF THE CAPE/ISLANDS WHERE BOUNDARY LAYER MAY BE WARM ENOUGH TO SUPPORT RAIN FOR A TIME ESPECIALLY ON NANTUCKET. IN ADDITION...NORTHERLY WIND GUSTS BETWEEN 35 AND 40 KNOTS MAY DEVELOP BY EARLY SATURDAY EVENING ACROSS THE CAPE AND ISLANDS. OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY... SUNDAY...MODERATE CONFIDENCE. MAINLY VFR CIGS WITH NW GUSTS TO 30 KT. MONDAY AND TUESDAY...MODERATE TO HIGH CONFIDENCE VFR...POSSIBLY LOWERING CONDITIONS BY TUE NIGHT IN DEVELOPING LIGHT SNOW OR MIXED PRECIP. && .MARINE... TODAY...SOUTHWEST WINDS OF 10 TO 15 KNOTS ARE EXPECTED TO DEVELOP LATER THIS MORNING. EXPECT TO SEE SOME LOWER 20 KNOT WIND GUSTS ON THE SOUTH COAST THIS AFTERNOON...BUT THINK SPEEDS WILL GENERALLY BE JUST BELOW SCA THRESHOLDS SO HELD OFF ON ANY HEADLINES. SEAS WILL BE CHOPPY THOUGH IN SOME OF THE SOUNDS AND BAYS. TONIGHT...THE PRESSURE GRADIENT SHOULD REMAIN WEAK ENOUGH TO KEEP WINDS AND SEAS BELOW SCA THRESHOLDS. SATURDAY...INTENSIFYING LOW PRESSURE WILL LIKELY TRACK JUST SOUTHEAST OF THE BENCHMARK LATE IN THE AFTERNOON AND EARLY IN THE EVENING. WINDS AND SEAS SHOULD REMAIN BELOW SCA THRESHOLDS DURING THE MORNING. HOWEVER...EXPECT SCA NORTHEAST WIND GUSTS AND SEAS TO DEVELOP DURING THE AFTERNOON AS THE PRESSURE GRADIENT INCREASES. IN FACT...WINDS SHOULD TURN MORE NORTHERLY AND INCREASE FURTHER TO NEAR GALE FORCE WIND GUSTS TOWARD 00Z. A GALE WATCH HAS BEEN ISSUED FOR THE OPEN WATERS FROM 22Z SATURDAY INTO SATURDAY NIGHT. IN ADDITION...SNOW IN THE NORTHERN WATERS WITH MAINLY RAIN IN THE SOUTHERN WATERS WILL REDUCE VISIBILITIES FOR MARINERS. OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY... NE WINDS BECOMING N AND INCREASING DURING SAT WITH A PERIOD OF GALES LIKELY FROM LATE SAT INTO SUN WITH WINDS GRADUALLY BACKING TO NW. FREEZING SPRAY LIKELY LATE SAT NIGHT THROUGH SUN NIGHT AND A FREEZING SPRAY ADVSY WILL LIKELY BE NEEDED BY SUN NIGHT. MONDAY...W/NW WINDS STILL GUSTY BUT DIMINISHING BELOW GALE. GUSTS TO 30 KT EXPECTED. TUESDAY...WINDS BECOMING SW WITH SPEEDS BELOW SCA. && .CLIMATE... RECORD LOWS FOR MONDAY FEBRUARY 13 BOSTON -3 IN 1967 AND PREVIOUS YEARS PROVIDENCE -5 IN 1967 BRADLEY -7 IN 1967 WORCESTER -12 IN 1967 && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...GALE WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING FOR ANZ231>235-237-250-251-254>256. && SYNOPSIS...FRANK NEAR TERM...FRANK SHORT TERM...FRANK LONG TERM...KJC AVIATION...FRANK/KJC MARINE...FRANK/KJC CLIMATE...STAFF
Hazardous weather outlook, Feb 10, 4:15 AM EST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 415 AM EST FRI FEB 10 2012 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-110915- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 415 AM EST FRI FEB 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. DEVELOPING LOW PRESSURE WILL TRACK SOUTH OF NEW ENGLAND...BRINGING ACCUMULATING SNOW TO PORTIONS OF THE REGION LATE FRIDAY NIGHT AND SATURDAY. THERE IS A MODERATE TO HIGH PROBABILITY THAT WINTER WEATHER ADVISORIES WILL BE NEEDED FOR A PORTION OF SOUTHERN NEW ENGLAND. LATEST FORECASTS SUGGEST THAT THE HEAVIEST SNOWFALL WILL OCCUR ACROSS INTERIOR RHODE ISLAND AND SOUTHEASTERN MASSACHUSETTS. HOWEVER...A SHIFT IN THE STORM TRACK COULD RESULT IN CHANGES IN PRECIPITATION TYPE AND AMOUNTS. STAY TUNED TO THE LATEST UPDATES AND ANY POSSIBLE ADVISORIES THAT MAY BE ISSUED LATER TODAY. STRONG NORTH TO NORTHWEST WINDS ARE EXPECTED ALONG THE COAST SATURDAY EVENING AND A WIND ADVISORY MAY EVENTUALLY BE NEEDED...ESPECIALLY OVER THE CAPE AND ISLANDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SATURDAY INTO SATURDAY NIGHT. ANZ231>235-237-250-251-254>256-110915- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 415 AM EST FRI FEB 10 2012 ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. THERE IS A MODERATE PROBABILITY THAT A FREEZING SPRAY ADVISORY WILL BE NEEDED SUNDAY OR SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-236-110915- BOSTON HARBOR-NARRAGANSETT BAY- 415 AM EST FRI FEB 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A MODERATE PROBABILITY FOR NORTHWEST GALES SATURDAY NIGHT INTO SUNDAY EVENING...ESPECIALLY OVER THE OUTER WATERS. THERE IS A MODERATE PROBABILITY THAT A FREEZING SPRAY ADVISORY WILL BE NEEDED SUNDAY OR SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 3:34 PM EST | Winter Weather Advisory | BOX | Barnstable, Bristol, Dukes, Essex, Middlesex, Nantucket and 4 more | 10 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.